Library Open Repository

Multipoint approximations of identity-by-descent probabilities for accurate linkage analysis of distantly related individuals

Downloads

Downloads per month over past year

Albers, CA and Stankovich, J and Thomson, RJ and Bahlo, M and Kappen, HJ (2008) Multipoint approximations of identity-by-descent probabilities for accurate linkage analysis of distantly related individuals. American Journal of Human Genetics, 82 (3). pp. 607-622. ISSN 0002-9297

[img] PDF
Albers_Am_J_Hum_Gen.pdf | Request a copy
Full text restricted
Available under University of Tasmania Standard License.

Abstract

We propose an analytical approximation method for the estimation of multipoint identity by descent (IBD) probabilities in pedigrees containing a moderate number of distantly related individuals.We show that in large pedigrees where cases are related through untyped ancestors only, it is possible to formulate the hidden Markov model of the Lander-Green algorithm in terms of the IBD configurations of the cases.We use a first-order Markov approximation to model the changes in this IBD-configuration variable along the chromosome. In simulated and real data sets, we demonstrate that estimates of parametric and nonparametric linkage statistics based on the first-order Markov approximation are accurate. The computation time is exponential in the number of cases instead of in the number of meioses separating the cases. We have implemented our approach in the computer program ALADIN (accurate linkage analysis of distantly related individuals). ALADIN can be applied to general pedigrees and marker types and has the ability to model marker-marker linkage disequilibrium with a clustered-markers approach. Using ALADIN is straightforward: It requires no parameters to be specified and accepts standard input files.

Item Type: Article
Journal or Publication Title: American Journal of Human Genetics
Page Range: pp. 607-622
ISSN: 0002-9297
Identification Number - DOI: 10.1016/j.ajhg.2007.12.016.
Additional Information: Copyright © 2008 The American Society of Human Genetics
Date Deposited: 16 Jul 2008 04:20
Last Modified: 18 Nov 2014 03:45
URI: http://eprints.utas.edu.au/id/eprint/7042
Item Statistics: View statistics for this item

Repository Staff Only (login required)

Item Control Page Item Control Page